Thunderstorm Wind, Bradford
- When
- November 6, 4:25 PM EST
- Where
- Bradford County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.783, -76.800
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 6, 2:45 PM EST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EST SUN NOV 6 2005 .SHORT TERM (TONIGHT - TUESDAY)... VERY ACTIVE OVER THE NEAR TERM...WITH SQUALL LINE GETTING READY TO ENTER OUR WESTERN ZONES AS OF THIS WRITING. LINES OF CONVECTION...SOME OF IT SEVERE...WILL PERSIST INTO THE EARLY EVENING...ALONG AND AHEAD OF INCOMING COLD FRONT. LATER TONIGHT...FOCUS WILL SHIFT TO MORE SYNOPTIC-SCALE GUSTY WINDS ACROSS OUR NORTHERN / WESTERN ZONES...AS THE SOUTHERN FRINGES OF GOOD ISALLOBARIC FORCING AFFECT THIS REGION. AS A RESULT...WEVE DECIDED TO HOIST A WIND ADVISORY OVERNIGHT FOR PORTIONS OF THE FINGER LAKES REGION...THE MOHAWK VALLEY...AND THE SOUTHERN TUG HILL. ELSEWHERE...THINGS WILL DRY OUT OVERNIGHT...WITH FAIRLY BREEZY CONDITIONS. MONDAY...WINDS WILL GRADUALLY DIMINISH...AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. OTHER THAN PERHAPS A FEW LIGHT SHOWERS OR SPRINKLES DOWNWIND OF LAKE ONTARIO IN THE FAR NORTH...IT LOOKS DRY WITH INTERVALS OF SUNSHINE. BY TUESDAY...A WEAK COOL FRONT IS PROGGED TO SLIP SOUTHEASTWARD ACROSS NY AND PA. WE SHOULD SEE AN INCREASE IN CLOUDS WITH THIS FEATURE...BUT LITTLE OR NO SHOWER ACTIVITY IS EXPECTED. -MJ && .LONG TERM (TUE NGT-SUN)... FOLLOWED HPC GUIDANCE AND 12Z GFS THRU THE PERIOD. UPPER LEVEL PATTERN WILL TREND TWD RIDGING THRU THE PERIOD WITH BRIEF POST FRONTAL TROFINESS AT THE END OF THE WEEK. LOW PRESSURE SYSTEM MOVES WELL WEST AND NORTH OF THE FORECAST AREA AROUND MID WEEK, WHICH WILL SPREAD A CHC FOR SHRA ACROSS THE AREA WEDNESDAY AND THURSDAY WITH THE ASSOCIATED FRONTS. LATEST GFS BUILDS LARGE SFC HIGH INTO THE EAST WITH DRY WEATHER FRIDAY THRU SUNDAY. -JL && .AVIATION (06/18Z - 07/18Z)... A LINE OF SHOWERS AND THUNDERSTORMS ALONG A STRONG COLD FRONT WILL MOVE THRU THE AREA FROM WEST TO EAST FROM MID AFTERNOON THRU EARLY EVENING...ROUGHLY 20Z-00Z. GUSTY SOUTH WINDS THIS AFTERNOON UP TO 25 KTS WILL INCREASE AND MAY GUST TO 40KTS OR GREATER AS THE THUNDERSTORMS MOVE THRU. AFTER THE STORMS PASS, WINDS WILL CONTINUE TO GUST FROM THE WEST UP TO 35 KTS. THE WINDS WILL TAPER OFF SOME DURING THE OVERNIGHT THRU MORNING, WITH RANGES OF 15-25KTS EXPECTED. VFR CEILINGS THIS AFTN WILL LOWER TO MVFR WITH THE LINE OF SHOWERS AND STORMS...BRIEF IFR IS POSSIBLE DURING HEAVY RAIN WITH THE STORMS. PERIODS OF BKN-OVC MVFR THIS EVENING AND OVERNIGHT BEFORE IMPROVING TO SCT-BKN VFR EARLY MONDAY. -JL && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...TORNADO WATCH UNTIL 6 PM EST FOR STEUBEN...YATES...CHEMUNG...TIOGA...TOMPKINS...SCHUYLER...CAYUGA... SENECA...CORTLAND...AND ONONDAGA COUNTIES. ALSO A WIND ADVISORY IN EFFECT FROM 9 PM TONIGHT UNTIL 6 AM MONDAY...FOR STEUBEN...YATES...SCHUYLER...TOMPKINS...SENECA...CAYUGA...ONONDAGA... CORTLAND...MADISON...AND ONEIDA COUNTIES. .PA...TORNADO WATCH IN EFFECT UNTIL 6 PM EST FOR BRADFORD COUNTY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 239 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 239 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION TODAY AND EARLY TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH NEW YORK AND PENNSYLVANIA THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. PADAVONA
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EST SUN NOV 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062100- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 1030 AM EST SUN NOV 6 2005 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND EVENING... A STRONG COLD FRONT WILL CROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE SUNDAY AFTERNOON AND EVENING, WITH A LINE OF SHOWERS AND THUNDERSTORMS EXPECTED TO ACCOMPANY AND PRECEDE IT. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE, WITH WIND GUSTS OF GREATER THAN 50 MPH. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE FINGER LAKES AND CENTRAL SOUTHERN TIER BETWEEN 1 PM AND 3 PM. THE THUNDERSTORMS WILL AFFECT THE INTERSTATE 81 CORRIDOR BETWEEN 2 PM AND 5 PM, THEN ADVANCE INTO THE MOHAWK VALLEY, POCONOS, AND CATKSILLS AROUND SUNSET. BEHIND THE FRONT SUNDAY EVENING, SUSTAINED WINDS OF 20 TO 30 MPH WILL CONTINUE, WITH GUSTS OF 40 TO 50 MPH POSSIBLE, PARTICULARLY OVER THE FINGER LAKES, MOHAWK VALLEY, AND SOUTHERN TUG HILL OF CENTRAL NEW YORK. THE WINDS WILL GRADUALLY SUBSIDE ON MONDAY. THE HEAVY RAINS OF OCTOBER, COMBINED WITH THE RECENT SNOW AND HIGH WIND EVENTS, HAVE LIKELY WEAKENED THE ROOT SYSTEMS OF SOME TREES. THIS WILL ADD TO THE LIKELIHOOD OF DOWNED TREES SUNDAY AND SUNDAY NIGHT. THE NATIONAL WEATHER SERVICE IN BINGHAMTON WILL CONTINUE TO MONITOR THIS SITUATION. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR LATER STATEMENTS. YOU MAY ALSO VISIT OUR WEB SITE AT WEATHER.GOV. PADAVONA / JUREWICZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
326 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL JASPER 42.12N 77.50W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
ALSO IN CANISTEO
0322 PM HAIL BATH 42.34N 77.32W
11/06/2005 0.75 INCH STEUBEN NY EMERGENCY MNGR
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG BATH 42.34N 77.32W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
0335 PM TSTM WND DMG ADDISON 42.11N 77.23W
11/06/2005 STEUBEN NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG WATKINS GLEN 42.38N 76.87W
11/06/2005 SCHUYLER NY COUNTY OFFICIAL
NUMEROUS TREES AND WIRES DOWN COUNTY WIDE.
0348 PM HAIL ADDISON 42.11N 77.23W
11/06/2005 0.75 INCH STEUBEN NY AMATEUR RADIO
0350 PM TSTM WND DMG LODI 42.61N 76.82W
11/06/2005 SENECA NY COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
MJCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MECKLENBURG 42.47N 76.70W
11/06/2005 SCHUYLER NY AMATEUR RADIO
TREES AND WIRES DOWN
0410 PM TSTM WND GST 3 N HORSEHEADS 42.21N 76.83W
11/06/2005 60 MPH CHEMUNG NY AMATEUR RADIO
&&
MJCThe Binghamton radar (KBGM), 82 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484708.